MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon pinhole occurred.The target lesion was located in left anterior descending artery.A 2.00mm x 15mm emerge balloon catheter was selected for dilatation.However, during preparation, a balloon pinhole was noted.The procedure was completed with a non-bsc device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
(b)(6).
 
Additional Manufacturer Narrative
E1: initial reporter address 1: (b)(6).Device evaluated by mfr.: returned product consisted of an emerge mr balloon catheter.The device was visually and microscopically examined.There was contrast in the inflation lumen and the balloon was tightly folded.At 2mm distal to the bicomponent weld of the device, for a length of 2mm, the guidewire lumen was punctured, buckled, and prolapsed.Product analysis could not confirm reported burst.Further functional testing, such as inflation of the device, could not be performed to test the balloon as the guidewire lumen puncture would prevent the device from inflation.Analysis shows the guidewire lumen was buckled, prolapsed, and punctured which is consistent with an interaction with a guidewire during procedural use.
 
Event or Problem Description

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16326175
Report Number2124215-2023-05261
Device Sequence Number15414956
Product Code LOX
UDI-Device Identifier08714729806196
UDI-Public08714729806196
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/05/2025
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0029379744
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown